Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 4, NWS Northern Indiana

May 8, 2015Elkhart County, Kosciusko County, Marshall County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 8, 2015, 5:09 PM EDT for Elkhart County, Kosciusko County, Marshall County, Indiana. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2015, 5:09 PM EDT (21:09 UTC)
Expired
May 8, 2015, 6:00 PM EDT
In force
51 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Elkhart County, IN, Kosciusko County, IN, Marshall County, IN

The radar

The Northern Indiana radar (KIWX), 23 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 5:15 PM EDTTSTM WND GST 472 N Warsaw, IN
May 8, 5:20 PM EDTTSTM WND GST 651 Ne Oswego, INWIND SPEEDS OF 60 TO 65 MPH ESTIMATED. PEA SIZE HAIL ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1960 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

481 
WUUS53 KIWX 082109
SVRIWX
INC039-085-099-082200-
/O.NEW.KIWX.SV.W.0004.150508T2109Z-150508T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
509 PM EDT FRI MAY 8 2015

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...
  NORTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
  NORTHEASTERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 600 PM EDT

* AT 508 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES NORTH OF BOURBON TO 8 MILES SOUTHWEST OF
  MILFORD TO 6 MILES NORTH OF WARSAW...AND MOVING NORTH AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MILFORD AND NAPPANEE AROUND 530 PM EDT.
  SYRACUSE AROUND 535 PM EDT.
  WAKARUSA AROUND 545 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HASTINGS...DEWART LAKE...
GRAVELTON...LAKE WAWASEE...OAKWOOD PARK...LOCKE AND FORAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4152 8589 4147 8566 4122 8577 4130 8597
      4134 8615 4149 8610 4149 8607 4157 8607
TIME...MOT...LOC 2110Z 195DEG 16KT 4138 8608 4134 8596
          4133 8587

HAIL...1.00IN
WIND...60MPH

$$

JBALL
2 follow-up statements
887 
WWUS53 KIWX 082120
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
520 PM EDT FRI MAY 8 2015

INC099-082130-
/O.CAN.KIWX.SV.W.0004.000000T0000Z-150508T2200Z/
MARSHALL IN-
520 PM EDT FRI MAY 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARSHALL COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4152 8589 4147 8566 4125 8576 4135 8594
      4138 8606 4157 8607
TIME...MOT...LOC 2120Z 195DEG 16KT 4142 8606 4138 8594
          4134 8576

$$

INC039-085-082200-
/O.CON.KIWX.SV.W.0004.000000T0000Z-150508T2200Z/
ELKHART IN-KOSCIUSKO IN-
520 PM EDT FRI MAY 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
KOSCIUSKO AND SOUTHERN ELKHART COUNTIES UNTIL 600 PM EDT...

AT 517 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF NAPPANEE TO 6 MILES SOUTH OF
NAPPANEE TO NORTH WEBSTER...AND MOVING NORTH AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MILFORD AND NAPPANEE AROUND 530 PM EDT.
  SYRACUSE AROUND 540 PM EDT.
  WAKARUSA AROUND 545 PM EDT.
  NEW PARIS AROUND 550 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE DEWART LAKE...GRAVELTON...LAKE
WAWASEE...OAKWOOD PARK...LOCKE AND FORAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4152 8589 4147 8566 4125 8576 4135 8594
      4138 8606 4157 8607
TIME...MOT...LOC 2120Z 195DEG 16KT 4142 8606 4138 8594
          4134 8576

HAIL...1.00IN
WIND...70MPH

$$

JBALL
474 
WWUS53 KIWX 082130
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 PM EDT FRI MAY 8 2015

INC039-085-082200-
/O.CON.KIWX.SV.W.0004.000000T0000Z-150508T2200Z/
ELKHART IN-KOSCIUSKO IN-
530 PM EDT FRI MAY 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KOSCIUSKO AND SOUTHEASTERN ELKHART COUNTIES UNTIL 600 PM EDT...

AT 527 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
WEBSTER...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SYRACUSE AROUND 535 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LAKE WAWASEE AND OAKWOOD PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4132 8573 4138 8584 4151 8584 4147 8566
TIME...MOT...LOC 2130Z 213DEG 21KT 4138 8574

HAIL...0.75IN
WIND...60MPH

$$

JBALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:35 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 8, 3:35 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
335 PM EDT FRI MAY 8 2015

.SYNOPSIS...
ISSUED AT 335 PM EDT FRI MAY 8 2015

SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS EVENING
AS A LOW PRESSURE SYSTEM MOVES OVER THE REGION. LOWS TONIGHT WILL
REMAIN IN THE 60S. STEADY RAIN WILL TAPER OFF BY EARLY SATURDAY
MORNING WITH JUST A LOW CHANCE OF SCATTERED SHOWERS AND
THUNDERSTORMS DURING THE DAY. HIGHS ON SATURDAY WILL GENERALLY BE IN
THE 70S.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 335 PM EDT FRI MAY 8 2015

AFTERNOON WATER VAPOR SHOWS A ROBUST SHORTWAVE...SPAWNED BY
CONVECTION OVER THE SOUTHERN PLAINS YESTERDAY...LIFTING NORTHEAST
INTO OUR AREA. RADAR MOSAIC SHOWS A DECENT LINE OF CONVECTION ALONG
THIS FEATURE...WITH A FEW STORMS POPPING UP AHEAD OF IT IN
MODERATELY UNSTABLE ENVIRONMENT. THIS ACTIVITY WILL CONTINUE TO
SLOWLY LIFT NORTHEAST INTO THE EVENING...FOLLOWING BAROCLINIC ZONE
DRAPED JUST TO OUR WEST. THIS FRONTAL BOUNDARY WILL NOT MAKE MUCH
EASTWARD PROGRESS THROUGH THE EVENING THOUGH...GIVEN
PERSISTENT/"BLOCKY" RIDGING OVER THE EASTERN CONUS AND APPROACHING
MCV THAT ACTUALLY SEEMS TO SPAWN A MODEST SURFACE REFLECTION. BEST
CHANCES FOR RAIN AND THUNDERSTORMS WILL THEREFORE BE GENERALLY
CONFINED TO OUR NORTHWEST HALF. COULD POTENTIALLY BE SOME HEAVY
RAIN IN THOSE AREAS AS WELL WITH PW VALUES SLATED TO APPROACH OR
EXCEED 1.7 INCHES AND GOOD LOW/MIDLEVEL DEFORMATION FORCING. WITH
THE ADDED CONVECTIVE COMPONENT...ISOLATED AREAS COULD RECEIVE OVER
AN INCH BY LATE TONIGHT.

SEVERE THREAT APPEARS LOW. ATMOSPHERE WILL BEGIN TO STABILIZE BY THE
TIME THE BETTER FORCING/SHEAR ARRIVE. LATEST SPC/RAP MESOANALYSIS
SHOWS MLCAPE AROUND 1500 J/KG JUST TO OUR SOUTHWEST BUT 0-6KM BULK
SHEAR VALUES ARE AROUND 25 KTS OR LESS. AN ISOLATED PULSE SEVERE
STORM/WET MICROBURST MAY BE POSSIBLE IN OUR WEST/SOUTHWEST COUNTIES
LATE THIS AFTERNOON BUT CHANCES FOR WIDESPREAD SEVERE WEATHER ARE
LOW. (SEE LATEST SWODY1 AND SWOMCD FOR OUR AREA).

BULK OF THIS ACTIVITY SHOULD END AROUND 06Z. SEVERAL OF THE LATEST
MODELS (BOTH HI-RES AND SPECTRAL) SUGGEST OUR CWA WILL REMAIN MOSTLY
DRY FROM LATE TONIGHT THROUGH TOMORROW AS SYNOPTIC FORCING LIFTS
NORTH AND LOW LEVEL MOISTURE/INSTABILITY AXIS IS SHUNTED SOUTH.
SUSPECT THERE WILL BE A FAIR AMOUNT OF SUBSIDENCE BEHIND TONIGHT'S
WAVE AND HAVE MADE SOME SIGNIFICANT CUTS TO POPS FOR TOMORROW IN
ANTICIPATION OF LOW LEVEL RIDGE/THETA-E TROUGH SINKING SOUTHWARD
IN THE WAKE OF EXITING CONVECTION. DID LEAVE IN SOME LOW CHANCE POPS
FOR NOW THOUGH...ALLOWING LATER SHIFTS TO FINE-TUNE AS CONVECTIVE
TRENDS UNFOLD TONIGHT.

SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS EVENING
AS A LOW PRESSURE SYSTEM MOVES OVER THE REGION. LOWS TONIGHT WILL
REMAIN IN THE 60S. STEADY RAIN WILL TAPER OFF BY EARLY SATURDAY
MORNING WITH JUST A LOW CHANCE OF SCATTERED SHOWERS AND
THUNDERSTORMS DURING THE DAY. HIGHS ON SATURDAY WILL GENERALLY BE IN
THE 70S.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 335 PM EDT FRI MAY 8 2015

12Z GFS AN OUTLIER WITH FRONTAL BOUNDARY SAGGING TO THE OH VALLEY BY
SUNDAY MORNING WHILE LATEST NAM/GEM/ECMWF ALL SUGGEST IT WILL STALL
OUT OVER CENTRAL INDIANA SAT EVE AND THEN LIFT NORTH TO SRN MI BY
SUNDAY EVE AS LOW PRESSURE MOVES NE FROM THE CENTRAL PLAINS. FRONTAL
CONVERGENCE ALONG WITH LEAD SHRTWV LIFTING NE TO NWRN INDIANA BY 12Z
SUNDAY AND TO LAKE HURON BY 00Z MONDAY SHOULD PROVIDE SOME WK
FORCING IN MOIST AIRMASS TO SUPPORT SCT SHOWERS/TSTMS... MAINLY NW
SAT NGT... AND ACROSS THE ENTIRE AREA SUNDAY AS DIURNAL INSTABILITY
SHOULD ENHANCE COVERAGE/INTENSITY OF CONVECTION. LAKE COOLING
EXPECTED TO ENHANCE GENERALLY WK POST FRONTAL CAA SAT NGT ALLOWING
FOR A WIDE RANGE OF TEMPS FROM THE U40S/L50S FAR NW TO THE L60S SE.
DIURNAL HEATING SUNDAY EXPECTED TO BE LIMITED BY CONSIDERABLE
CLOUDINESS AND SHOWERS... BUT SHOULD BE SUFFICIENT GIVEN WARM
AIRMASS IN PLACE FOR HIGHS IN THE U70S/L80S.

CONVERGENCE ALONG WARM FRONT MAY CONT TO SUPPORT SOME SHOWERS/TSTMS
IN THE AREA SUNDAY NIGHT... WITH BEST CHANCES ACROSS NRN PORTION OF
THE CWA... CLOSER TO THE FRONT. LOW EXPECTED TO LIFT NE ACROSS THE
UPR GRTLKS MON-MON NGT WITH TRAILING CDFNT SWEEPING ACROSS OUR AREA.
WK-MODERATE INSTABILITY EXPECTED AHEAD OF THE FRONT WITH DEEP LAYER
SHEAR BECOMING SUFFICIENT FOR ORGANIZED STORMS... SO SLIGHT CHC OF
SVR STORMS WITH GREATEST UNCERTAINTY BEING AMOUNT OF DESTABILIZATION
ACROSS OUR AREA.

STRONG CAA BEHIND THIS LOW SHOULD SUPPORT MUCH COOLER/BREEZY
CONDITIONS TUE. STRONG HIGH PRESSURE EXPECTED TO MOVE SLOWLY E-SE
ACROSS THE GRTLKS WED-THU RESULTING IN DRY CONDITIONS. TEMPS SHOULD
BEGIN TO MODIFY THU AS THE HIGH MOVES TO THE EAST OF THE AREA AND
WAA DEVELOPS. MEDIUM RANGE MODELS DIFFER CONSIDERABLY ON WHEN
MOISTURE WILL RETURN TO THE AREA ON BACKSIDE OF THE RIDGE. FOR NOW
FOLLOWED MODEL CONSENSUS BLEND WITH SLIGHT CHC OF SHOWERS FRI AND
TEMPS WARMING TO AROUND NORMAL IN THE L70S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 140 PM EDT FRI MAY 8 2015

THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF A STRONG SHORTWAVE
LIFTING NORTHEAST. ATMOSPHERE IS MODERATELY UNSTABLE AND EXPECT
STORMS TO CONTINUE TO EXPAND NORTHEAST THROUGH THE AFTERNOON...
ARRIVING AT KSBN AROUND 20-21Z. KFWA WILL BE ON THE SOUTHEAST EDGE
OF THE MAIN ACTIVITY. SCT SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE BUT THE HEAVIER RAIN AND REDUCED FLIGHT CATEGORY WILL
MAINLY IMPACT KSBN THROUGH THE EVENING. LATEST MODELS INDICATING
THAT A MOISTURE-LADEN INVERSION MAY SET UP LATE TONIGHT...
POTENTIALLY YIELDING IFR CONDITIONS. CONFIDENCE IS NOT HIGH AND
WILL DEPEND ON HOW CONVECTION EVOLVES THIS EVENING. WILL KEEP MVFR
FOR NOW AND LET LATER SHIFTS UPDATE AS NECESSARY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...JT
AVIATION...AGD

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 8, 9:26 AM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
926 AM EDT FRI MAY 8 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-091330-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
926 AM EDT FRI MAY 8 2015 /826 AM CDT FRI MAY 8 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO TONIGHT.
SEVERE STORMS ARE NOT EXPECTED. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. THERE IS A
CHANCE OF SEVERE WEATHER ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY INTO TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-091330-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
926 AM EDT FRI MAY 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO TONIGHT.
SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY THROUGH MONDAY. SOME OF
THESE STORMS MAY BE SEVERE ON MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 8, 4:19 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
419 PM EDT FRI MAY 8 2015

INZ003-004-012-014-082045-
LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-STARKE IN-
419 PM EDT FRI MAY 8 2015

...STRONG THUNDERSTORMS MOVING TOWARD ST. JOSEPH COUNTY...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALKERTON...OR 12 MILES NORTHWEST OF
PLYMOUTH...MOVING NORTHEAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  SOUTH BEND...
  NORTH LIBERTY...
  TEEGARDEN...
  FISH LAKE...
  CRUMSTOWN...LYDICK AND CHAIN-O-LAKES...

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 66 AND
72.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4176 8644 4176 8641 4166 8617 4134 8644
      4143 8665
TIME...MOT...LOC 2018Z 209DEG 21KT 4147 8649

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 4:19 PM EDTSpecial Weather StatementIWXSaint Joseph26 min
May 8, 5:36 PM EDTSpecial Weather StatementIWXNoble39 min
May 8, 5:40 PM EDTSpecial Weather StatementIWXElkhart35 min
May 8, 5:49 PM EDTSevere Thunderstorm WarningIWXLaGrange, Noble29 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.